MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS; TAP, BONE

ALPHATEC SPINE, INC. INVICTUS; TAP, BONE
Model Number 19807-30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
When the surgeon was using the tap, the tip broke off in the bone.The surgeon was able to retrieve the tip.No further complications were reported.
 
Additional Manufacturer Narrative
The device is currently being evaluated.A follow-up report with the results of the investigation will be submitted once completed.
 
Additional Manufacturer Narrative
Corrected information: h3.Yes.H6.Investigation findings: 3252.Investigation conclusions: 61.Device evaluation: visual inspection confirms that the tap sheared at the 16mm lasermark on the neck.The distal end of the tap was examined to have a slight bend likely due to the forces seen that sheared the neck.The root cause is likely due to redirection of the tap while in the pedicle.This imparts bending loads on the small cross-sectional area of the tap which leads to permanent deformation of the tap and the fracture as seen on this instrument.Review of device history records showed no manufacturing or processing related irregularities.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components.

Brand Name
INVICTUS
Common Device Name
TAP, BONE
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key20441054
Report Number2027467-2024-00123
Device Sequence Number18211718
Product Code HWX
UDI-Device Identifier00190376301518
UDI-Public(01)00190376301518(10)NG143008
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number19807-30
Device Catalogue Number19807-30
Device Lot NumberNG143008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown